MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up with the user facility, us endoscopy has learned that lubricant was not applied to the device housing.Lubrication of this device prior to insertion is required and specified in the instructions for use.The device subject of the reported event was discarded by the user facility and is not available for evaluation.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "carefully apply lubricant liberally to the outside of the padlock clip housing.Pass endoscope loaded with padlock clip delivery system cautiously through cricopharyngeal area of patient." us endoscopy has provided in-service training to the user facility, including instruction on proper lubrication of the device housing.No additional issues have been reported.
 
Event or Problem Description
The user facility reported difficulty passing the padlock defect closure device through the upper esophagus during a procedure to close a fistula.Subsequent to insertion of the device, a laceration of the esophagus was noted.An injection of epinephrine was administered to control bleeding and the fistula closure procedure was completed.

Brand Name
PADLOCK CLIP DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8649819
Report Number1528319-2019-00023
Device Sequence Number2247440
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1905141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1